Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2007, 6:58 PM CDT for Dane County, Wisconsin. It was in force for 77 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 21, 2007, 8:15 PM CDT
- In force
- 77 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 77 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:10 PM CDT | TSTM WND DMG | Madison, WI | TREE BRANCHES DOWN IN THE CITY OF MADISON. |
| Jun 21, 7:13 PM CDT | HAIL 0.5 | 5 Ese Cross Plains, WI | DIME SIZE HAIL REPORTED BY LAW ENFORCEMENT ON HIGHWAY 14. |
| Jun 21, 7:22 PM CDT | HAIL 0.75 | 3 S Cross Plains, WI | 3/4 INCH HAIL MEASURED WITH ESTIMATED 55 MPH WIND GUSTS. |
| Jun 21, 7:57 PM CDT | TSTM WND GST 50 | 2 E Mount Horeb, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 212358 SVRMKX WIC025-220115- /O.NEW.KMKX.SV.W.0028.070621T2358Z-070622T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 815 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS PLAINS...OR ABOUT NEAR MIDDLETON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETON BY 710 PM CDT... WAUNAKEE BY 715 PM CDT... SHOREWOOD HILLS BY 720 PM CDT... MAPLE BLUFF AND MADISON BY 730 PM CDT... MONONA BY 740 PM CDT... COTTAGE GROVE BY 800 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4323 8977 4290 8978 4286 8905 4323 8903 $$ FOWLE
4 follow-up statements
000 WWUS53 KMKX 220010 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 709 PM CDT THU JUN 21 2007 WIC025-220115- /O.CON.KMKX.SV.W.0028.000000T0000Z-070622T0115Z/ DANE- 709 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DANE COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS PLAINS...OR ABOUT 6 MILES WEST OF MIDDLETON... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETON BY 725 PM CDT... VERONA BY 740 PM CDT... SHOREWOOD HILLS BY 745 PM CDT... MADISON BY 755 PM CDT... FITCHBURG BY 805 PM CDT... MONONA BY 810 PM CDT... HAIL TO ONE HALF INCH WAS REPORTED IN THE MAZOMANIE AREA AT 705 PM. LAT...LON 4323 8977 4290 8978 4286 8905 4323 8903 $$ DAVIS
000 WWUS53 KMKX 220041 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 739 PM CDT THU JUN 21 2007 WIC025-220115- /O.CON.KMKX.SV.W.0028.000000T0000Z-070622T0115Z/ DANE- 739 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DANE COUNTY... AT 736 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINE BLUFF...OR ABOUT NEAR MOUNT HOREB... MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VERONA BY 755 PM CDT... MOUNT VERNON BY 800 PM CDT... 9 MILES WEST OF FITCHBURG BY 810 PM CDT... PAOLI BY 815 PM CDT... ALTHOUGH THE STORM HAS WEAKENED SOMEWHAT...IT IS MERGING WITH ANOTHER STRONG THUNDERSTORMS ALONG THE IOWA AND DANE COUNTY LINE. THUS...IT IS POSSIBLE IT WILL REINTENSIFY OVER WESTERN PORTIONS OF DANE COUNTY IN THE NEXT FEW MINUTES. IF THE STORM DOES NOT INTENSIFY BY 8 PM CDT...WE WILL LIKELY CANCEL THE WARNING BEFORE EXPIRATION. LAT...LON 4323 8977 4290 8978 4286 8905 4323 8903 $$ CRAVEN
000 WWUS53 KMKX 220058 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 757 PM CDT THU JUN 21 2007 WIC025-220115- /O.CON.KMKX.SV.W.0028.000000T0000Z-070622T0115Z/ DANE- 757 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST CENTRAL DANE COUNTY... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT VERNON...OR ABOUT NEAR VERONA...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PAOLI BY 805 PM CDT... LAT...LON 4308 8977 4290 8978 4288 8949 4308 8952 $$ CRAVEN
000 WWUS53 KMKX 220108 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 807 PM CDT THU JUN 21 2007 WIC025-220117- /O.EXP.KMKX.SV.W.0028.000000T0000Z-070622T0115Z/ DANE- 807 PM CDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DANE COUNTY EXPIRES AT 815 PM CDT... A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 50 MPH REMAINS OVER SOUTHWEST DANE COUNTY NEAR MOUNT VERNON. HOWEVER...THE STORM CONTINUES TO WEAKEN AND IS NO LONGER SEVERE. LAT...LON 4308 8977 4290 8978 4288 8949 4308 8952 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:46 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 2:46 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT THU JUN 21 2007 .SHORT TERM... MAIN CONCERN IS ON SEVERE WEATHER POTENTIAL. VERY UNSTABLE LIFTED INDEXS NEAR MINUS 10 OVER NORTH CENTRAL IOWA IN MOIST UNSTABLE AIRMASS SOUTH OF BOUNDARY. NOCTURNAL CONVECTION PUSHED BOUNDARY WELL WEST INTO EASTERN IA AND WEST CENTRAL IL. ACTUAL CLOUDS ON BOUNDARY HAVE DISSIPATED BUT LACK OF CU SEEN IN MORE STABLE AIRMASS. LITTLE IN WAY OF SURFACE BASED MOIST CONVECTION EXPECTED. HOWEVER MODERATE ELEVATED INSTABILITY IS STILL PRESENT OVER SOUTH CENTRAL WI. LOCAL 4 KM WRF4 BASED OFF 06Z GFS IS HANDLING CURRENT THUNDERSTORM TRENDS THE BEST. THIS TAKES ELEVATED CONVECTION OVER SOUTHERN MN INTO MUCH OF SOUTH CENTRAL WISCONSIN WITH WEAKENING CONVECTION OVER THE THE SOUTHWEST HALF OF SOUTHEAST WISCONSIN TONIGHT. THE WRF4 TAKES THE MCS OVER NORTHEAST IA AND DRIVES IT SEWARD JUST SOUTHWEST OF OUR FORECAST AREA. THIS IS THE MCS WHICH WILL HAVE THE GREATEST SEVERE POTENTIAL. GOES SATELLITE DERIVED LI-S SHOW A STRONG LI GRADIENT WITH -7 OVER PORTIONS OF SOUTH CENTRAL WI TO PLUS 7 OVER THE FAR SOUTHEAST. IN ADDITION GOES SATELLITE DERIVED PRECIPITABLE WATER ALSO SHOW A STRONG GRADIENT WITH 1.5 OVER PORTIONS OF SOUTH CENTRAL WI TO AROUND 0.75 NEAR SHEBOYGAN. CI FROM UPSTREAM CONVECTION IS OVERSPREADING THE AREA WHICH WILL SHIELD THE VALUES OVER THE WESTERN HALF OF THE FORECAST AREA. 1757 Z MODIS SEA SURFACE TEMPS SHOW VERY COOL WATERS ALONG THE WESTERN SHORE OF LAKE MI...WITH ONLY LOWER 50 TEMPS. THIS WILL ADD TO THE LAKE SHORE COOLING...AND INLAND TEMPERATURE GRADIENT. THIS FROM PREVIOUS UPWELLING. NOW WITH WINDS OUT OF THE EAST...EXPECT THESE WATERS TO WARM A LITTLE. JUST BEFORE CI PUSHED EAST WAS ABLE TO GET GOES SOUNDER FROM JUST SOUTH OF THE IL BORDER WITH LI OF -4 WITH 2.3 OVER SHEBOYGAN. SOUNDING SHOWS ANY SHOWERS OVER THE SHEBOYGAN THIS EVENING WOULD BE FROM DYING UPSTREAM CONVECTION...AND DRY LOW AND MID LEVELS WOULD EVAPORATE THESE RATHER QUICKLY. PREFER GFS FOR CONVECTIVE POTENTIAL FRIDAY AND FRIDAY NIGHT. GFS HAS SURFACE BOUNDARY AND CONVECTIVE INITIATION FARTHER SOUTH THAN THE NAM AND U.W. CRAS MODEL. AS SUCH WILL HAVE POPS LOWER THAN NAM MOS POPS. .LONG TERM... UPPER RIDGE BUILDS OVER THE NORTHERN PLAINS WITH A NORTHWEST FLOW OVER WISCONSIN FOR MUCH OF THE WEEKEND. BY WEDNESDAY JET BECOMES MORE ZONAL...INCREASING MOIST CONVECTION POTENTIAL AS BOUNDARY GETS CLOSER. NOSE OF WEAK LOW LEVEL JET IMPACTS THE AREA ON MONDAY. FOR NOW WILL KEEP DRY FORECAST...BUT WILL HAVE TO WATCH MODEL TRENDS ON THIS. && .AVIATION...CURRENT SHOWERS AND STORMS OVER MAINLY SOUTH CENTRAL WISCONSIN SHOULD CONTINUE TO AFFECT THE AREA AROUND KMSN THIS AFTERNOON...AS SLOW MOVING SURFACE AND 850MB CONVERGENT BOUNDARY SAGS TO THE SOUTHWEST. SO WILL CARRY VCTS THERE TROUGH THE AFTERNOON AND INTO THE EVENING. ALSO...MESOSCALE MODELS POINTING AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA FOR BEST CHANCE FOR MCS TONIGHT...AS BOUNDARY SAGS INTO THAT AREA. STILL...WILL CARRY TEMPO FOR THUNDER AND MVFR VISIBILITIES AT KMSN INTO THE EARLY EVENING...AS KMSN MAY BE ON FAR EASTERN END OF MCS. MAY HAVE TO EXTEND THIS IN LATER TAFS. WILL MAINTAIN VFR CONDITIONS FOR LATER TONIGHT AND FRIDAY FOR NOW...UNTIL HIGHER CONFIDENCE CAN BE ATTAINED ON CONVECTION PLACEMENT AND TIMING. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/WOOD
Hazardous weather outlook, Jun 21, 4:24 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 PM CDT THU JUN 21 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 424 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA ARE EXPECTED TO MOVE ACROSS SOUTHWEST WISCONSIN AND EASTERN IOWA TONIGHT...AS A FRONTAL BOUNDARY SLOWLY MOVES INTO THAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...SOUTHWEST OF A REEDSBURG...TO SUN PRAIRIE...TO PALMYRA...TO KENOSHA LINE. THE MAIN HAZARDS WOULD BE DAMAGING WINDS TO 60 MPH...AND LARGE HAIL TO ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. THE CHANCES OF SEVERE WEATHER DECREASE TO THE EAST AND NORTH OF THIS LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-221030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 424 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. GUSTY WINDS TO 30 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN MONDAY NIGHT THROUGH THURSDAY. WOOD WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:44 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.